Alert archive / West Virginia / Freeze Warnings in 2011

Freeze Warning 2, NWS Blacksburg, VA

May 4, 2011

NWS Blacksburg, VA issued this freeze warning at May 4, 2011, 3:11 PM EDT. It took effect at May 5, 2011, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2011, 3:11 PM EDT (19:11 UTC)
In effect from
May 5, 2011, 2:00 AM EDT
Expired
May 5, 2011, 9:00 AM EDT
In force
7 hr
Issued by
NWS Blacksburg, VA

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WWUS71 KRNK 041911
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EDT WED MAY 4 2011

...FROST AND FREEZING TEMPERATURES EXPECTED THURSDAY MORNING...

.HIGH PRESSURE WILL BUILD INTO THE TENNESSEE VALLEY TONIGHT.
UNSEASONABLY COLD TEMPERATURES WILL COVER THE REGION THROUGH
THURSDAY MORNING. WIDESPREAD FROST IS LIKELY EARLY THURSDAY
MORNING WITH A FEW AREAS DROPPING BELOW FREEZING.

WVZ045-050315-
/O.UPG.KRNK.FZ.A.0001.110505T0600Z-110505T1300Z/
/O.NEW.KRNK.FZ.W.0002.110505T0600Z-110505T1300Z/
GREENBRIER-
INCLUDING THE CITIES OF...LEWISBURG...QUINWOOD...DUO...RAINELLE
311 PM EDT WED MAY 4 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATIONS...GREENBRIER COUNTY.

* HAZARDS...FREEZING TEMPERATURES WITH WIDESPREAD FROST.

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION WILL BE KILLED IF LEFT OUTDOORS 
  OR NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

VAZ023-050315-
/O.EXA.KRNK.FR.Y.0002.110505T0600Z-110505T1300Z/
BOTETOURT-
INCLUDING THE CITY OF...FINCASTLE
311 PM EDT WED MAY 4 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. 

* LOCATIONS...BOTETOURT COUNTY.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED IF LEFT 
  OUTDOORS OR NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NCZ001-002-018-VAZ007-009>020-024-WVZ042>044-050315-
/O.CON.KRNK.FR.Y.0002.110505T0600Z-110505T1300Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROCKBRIDGE-MERCER-SUMMERS-MONROE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...
PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...
VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...LEXINGTON...BUENA VISTA...BLUEFIELD...FLAT TOP...
HINTON...HIX...UNION
311 PM EDT WED MAY 4 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY. 

* LOCATIONS...VALLEYS THROUGHOUT SOUTHEAST WEST VIRGINIA... 
  SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA WEST OF THE 
  BLUE RIDGE. 

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED IF LEFT 
  OUTDOORS OR NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

RCS
3 follow-up statements
404 
WWUS71 KRNK 050217
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1017 PM EDT WED MAY 4 2011

...FROST AND FREEZING TEMPERATURES EXPECTED THURSDAY MORNING...

.HIGH PRESSURE WILL BUILD INTO THE TENNESSEE VALLEY OVERNIGHT.
UNSEASONABLY COLD TEMPERATURES WILL COVER THE REGION THROUGH
THURSDAY MORNING. WIDESPREAD FROST IS LIKELY EARLY THURSDAY
MORNING WITH A FEW AREAS DROPPING BELOW FREEZING.

WVZ045-051030-
/O.CON.KRNK.FZ.W.0002.110505T0600Z-110505T1300Z/
GREENBRIER-
INCLUDING THE CITIES OF...LEWISBURG...QUINWOOD...DUO...RAINELLE
1017 PM EDT WED MAY 4 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY. 

* LOCATIONS...GREENBRIER COUNTY.

* HAZARDS...FREEZING TEMPERATURES WITH WIDESPREAD FROST.

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION WILL BE KILLED IF LEFT OUTDOORS 
  OR NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NCZ001-002-018-VAZ007-009>020-023-024-WVZ042>044-051030-
/O.CON.KRNK.FR.Y.0002.110505T0600Z-110505T1300Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...
PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...
VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...FINCASTLE...LEXINGTON...BUENA VISTA...BLUEFIELD...
FLAT TOP...HINTON...HIX...UNION
1017 PM EDT WED MAY 4 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY. 

* LOCATIONS...VALLEYS THROUGHOUT SOUTHEAST WEST VIRGINIA... 
  SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA WEST OF THE 
  BLUE RIDGE. 

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY THURSDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED IF LEFT 
  OUTDOORS OR NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
947 
WWUS71 KRNK 050805
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
405 AM EDT THU MAY 5 2011

...FROST AND FREEZING TEMPERATURES EXPECTED THIS MORNING...

.HIGH PRESSURE WAS CENTERED OVER THE TENNESSEE VALLEY.
UNSEASONABLY COLD TEMPERATURES WILL COVER THE REGION THIS
MORNING. 

WVZ045-051300-
/O.CON.KRNK.FZ.W.0002.000000T0000Z-110505T1300Z/
GREENBRIER-
INCLUDING THE CITIES OF...LEWISBURG...QUINWOOD...DUO...RAINELLE
405 AM EDT THU MAY 5 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* LOCATIONS...GREENBRIER COUNTY.

* HAZARDS...FREEZING TEMPERATURES WITH WIDESPREAD FROST.

* TEMPERATURES...LOWS IN THE LOWER 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...SENSITIVE VEGETATION WILL BE KILLED IF LEFT OUTDOORS 
  OR NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NCZ001-002-018-VAZ007-009>020-023-024-WVZ042>044-051300-
/O.CON.KRNK.FR.Y.0002.000000T0000Z-110505T1300Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...
PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...
VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...FINCASTLE...LEXINGTON...BUENA VISTA...BLUEFIELD...
FLAT TOP...HINTON...HIX...UNION
405 AM EDT THU MAY 5 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* LOCATIONS...VALLEYS THROUGHOUT SOUTHEAST WEST VIRGINIA... 
  SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA WEST OF THE 
  BLUE RIDGE. 

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...SENSITIVE VEGETATION WILL BE DAMAGED IF LEFT OUTDOORS
  OR NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
748 
WWUS71 KRNK 051310
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
910 AM EDT THU MAY 5 2011


WVZ045-051415-
/O.EXP.KRNK.FZ.W.0002.000000T0000Z-110505T1300Z/
GREENBRIER-
INCLUDING THE CITIES OF...LEWISBURG...QUINWOOD...DUO...RAINELLE
910 AM EDT THU MAY 5 2011

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 


$$

NCZ001-002-018-VAZ007-009>020-023-024-WVZ042>044-051415-
/O.EXP.KRNK.FR.Y.0002.000000T0000Z-110505T1300Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...
PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...
VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...FINCASTLE...LEXINGTON...BUENA VISTA...BLUEFIELD...
FLAT TOP...HINTON...HIX...UNION
910 AM EDT THU MAY 5 2011

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this freeze warning went out at May 4, 1:08 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 4, 1:08 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
108 PM EDT WED MAY 4 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE TENNESSEE VALLEY TONIGHT. THIS
HIGH WILL MOVE OFF THE SOUTHEAST COAST LATE THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SATELLITE IMAGING SHOWING UPPER LEVEL TROUGH IS BECOMING A CLOSED
LOW. THIS FEATURE IS OVER THE OHIO VALLEY TRACKING TO THE SOUTHEAST.
SHORT WAVES ROTATING AROUND THIS LOW AND AFTERNOON ISOLATION WILL
TRIGGER SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE WEST.
ALSO AHEAD OF THE LOW...FLOW IS SOUTHWESTERLY ADDING IN LOW LEVEL
MOISTURE FOR STORM IGNITION. MORNING SHOWERS AROUND THIS LOW WERE PRIMARILY
ACROSS THE NORTHERN FRINGE. THERE IS A WEAK REFLECTIVITY LINE ON
THE EASTERN SIDE THAT WILL DEVELOP CONVECTION EARLY THIS AFTERNOON
FROM BLUEFIELD TO LEWISBURG. SCATTERED CONVECTION WILL THEN SPREAD
TO THE BLUE RIDGE THROUGH THE REST OF THE AFTERNOON. THE STRONGER
SHORT WAVE...CURRENT ON THE WESTERN SIDE IN THE OHIO VALLEY...IS
EXPECTED TO DIVE DOWN INTO THE CAROLINAS. WITH ENOUGH SUN UNDER
COLD POOL AND MOISTURE FEED INTO THE AREA...ISOLATED CONVECTION IS
ALSO POSSIBLE EAST OF THE BLUE RIDGE LATE THIS AFTERNOON/EARLY
EVENING.

INCREASING CLOUD COVER OVER THE AREA HAS LIKELY LEVEL OFF
AFTERNOON TEMPERATURES. TEMPERATURES THROUGH THE REST OF THE
AFTERNOON SHOULD NOT RISE MUCH MORE.

PREVIOUS DISCUSSION...WESTERN EDGE OF THE SHOWERS WAS
ACCELERATING EAST. HAVE UPDATED TO END THE SHOWERS FASTER IN THE
EASTERN COUNTY WARNING AREA.

THE WATER VAPOR SATELLITE LOOP SHOWED THE UPPER LOW
OVER MICHIGAN WITH ANOTHER WELL DEFINED SHORT WAVE MOVING INTO
INDIANA. A BAND OF SHOWERS AND THUNDERSTORMS HAD DEVELOP OVERNIGHT
WITH THE SECOND SHORT WAVE.

SHOWERS WILL MOVE EAST THIS MORNING WITH THE WESTERN EDGE OF THE
LARGE BAND OF SHOWERS REACHING THE EXTREME EASTERN COUNTY WARNING
AREA AROUND 14Z/10AM. JUST AS THESE SHOWERS ARE EXITING THE
FORECAST AREA THE SHOWERS WITH THE INDIANA SHORT WAVE WILL BE
MOVING INTO THE WEST. PLENTY OF LIFT WITH THIS FEATURE AS COLD AIR
ALOFT MOVES ACROSS THE FORECAST AREA. MODELS WERE ALSO SHOWING
RELATIVELY LOWER LIFTED INDEX VALUES AND A LAYER OF INSTABILITY
AND MOISTURE THROUGH 700MB. HRRR IS TAKING THE SHOWERS ALL THE WAY
THROUGH THE EASTERN COUNTY WARNING AREA THIS AFTERNOON...WHILE THE
LOCAL WRF HOLDS MOST OF THE PRECIPITATION WEST OF THE BLUE RIDGE.
850MB WINDS WILL BE FROM THE NORTHWEST AT 20 TO 30KTS TODAY SO
THERE WILL BE SOME DOWNSLOPING TO HELP SUPPRESS THE SHOWERS EAST
OF THE BLUE RIDGE. HAVE CUT BACK PROBABILITY OF RAIN IN THE EAST
BUT HAVE KEPT IN ISOLATED SHOWERS. WITH LOSS OF HEATING MOST OF
THE SHOWERS WILL DISSIPATE BUT HAVE KEPT A LOW CHANCE IN THE
NORTHWEST UNTIL THE TROF CROSSES EAST OF THE FORECAST AREA THIS
EVENING.

AT THE SURFACE HIGH PRESSURE BUILDS INTO THE TENNESSEE
VALLEY AND WILL BE CENTERED OVER KENTUCKY THURSDAY MORNING.
WESTERN VALLEYS MAY BE CLOSE ENOUGH TO THE HIGH TO DECOUPLE AND
SHOULD HAVE LIGHT ENOUGH WINDS LATE TONIGHT TO ALLOW FROST TO FORM
WHERE IT IS COLD ENOUGH. EXPECTED RIDGES TO STAY MIXED ENOUGH IN
THE SOUTHWEST THAT FROST WILL NOT FORM. HAVE EXPANDED FROST
ADVISORY TO INCLUDE TAZEWELL...MERCER AND SMYTH COUNTIES BASED ON
THE LOCATION OF THE FROST IN THE WEATHER GRIDS.

FOR MAXIMUM TEMPERATURES TODAY LAV GUIDANCE CAME IN WELL BELOW THE
MAV AND MET NUMBERS. FORECAST WAS ALREADY ON THE COOL SIDE AND
WITH 850 MB TEMPERATURES IN THE ZERO TO +4 RANGE...ANY LOCATIONS
THAT STAY CLOUDY WILL ALSO BE UNSEASONABLY COOL TODAY...ABOUT 15
DEGREES BELOW NORMAL. THE COOLER TEMPERATURES CONTINUE TONIGHT
WITH THE SHELTERED VALLEYS IN THE WEST DROPPING WELL INTO THE 30S.
MODELS LOWERED SURFACE DEW POINTS ACROSS GREENBRIER COUNTY INTO
THE UPPER 20S BY MORNING SO HAVE LEFT THE FREEZE WATCH AS IS.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL BE IN CONTROL OF OUR REGION ON THURSDAY...WITH
NORTHWESTERLY WINDS CONTINUING TO BRING DRIER AIR INTO THE AREA.
MOSTLY CLEAR SKIES ACROSS THE REGION WILL ALLOW THE UNSEASONABLY
COOL EARLY MORNING TEMPERATURES TO REBOUND QUICKLY...WITH AFTERNOON
HIGHS RANGING FROM NEAR 70 DEGREES ACROSS THE NORTH CAROLINA
PIEDMONT...TO AROUND 60 ACROSS PORTIONS OF SOUTHEAST WEST VIRGINIA
AND THE MOUNTAIN EMPIRE REGION.

EARLY FRIDAY MORNING TEMPERATURES...ALTHOUGH STILL ON THE COOL
SIDE...WILL BE NOTICEABLY WARMER THAN THURSDAY MORNING. WINDS WILL
GRADUALLY BECOME SOUTHWESTERLY OVERNIGHT AS HIGH PRESSURE SLIDES TO
THE SOUTHEAST...AND CLOUD COVER WILL INCREASE AS ANOTHER WEAK COLD
FRONT APPROACHES THE REGION. THE INCREASED CLOUD COVER WILL HELP
INSULATE OUR TEMPERATURES...WITH OVERNIGHT LOWS RANGING FROM THE MID
40S IN THE EAST...TO THE UPPER 30S WEST OF THE BLUE RIDGE. THAT
SAID...DO NOT FORESEE A SIGNIFICANT THREAT OF FROST. SCATTERED
SHOWER AND ISOLATED THUNDERSTORM ACTIVITY WILL BEGIN MAKING ITS WAY
INTO THE REGION DURING LATE MORNING...WITH THE WEAK COLD FRONT MOVING
ACROSS THE AREA DURING EARLY EVENING. SHOWER ACTIVITY WILL DIMINISH
DURING THE LATE EVENING AS DRIER AIR MOVES INTO THE AREA...AND HIGH
PRESSURE TO OUR SOUTH REESTABLISHES ITSELF AS THE DOMINANT FEATURE
ACROSS OUR AREA.

EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE ONCE AGAIN ON
SATURDAY AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE
APPROACHES THE REGION. WITH SOUTHERLY FLOW BECOMING ESTABLISHED AND
ONLY SCATTERED CLOUD COVER DURING THE MORNING...HIGH TEMPERATURES
WILL RANGE FROM THE MID 70S ACROSS THE PIEDMONT REGION...TO THE
UPPER 60S WEST OF THE BLUE RIDGE. LOW TEMPERATURES FOR SATURDAY
NIGHT HEADING INTO SUNDAY MORNING WILL RANGE FROM THE UPPER 40S TO
THE LOWER 50S AREAWIDE.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
SHOWERS ARE POSSIBLE SUNDAY...MONDAY...AND TUESDAY WITH
FRONTS/SHORT WAVES MOVING ACROSS THE OHIO VALLEY. MODELS ARE
HAVING A DIFFICULT TIME WITH CONSISTENCY WITH EACH WEATHER SYSTEM.
FOR NOW...WILL KEEP POPS AT A CHANCE WITH TIMING DURING PEAK
HEATING. CLOUDS AND RAIN WILL KEEP AFTERNOON TEMPERATURES SEASONAL
WHILE OVERNIGHTS ARE MUGGY AND ABOVE NORMAL.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
CEILINGS HAVE LIFTED TO VFR EARLY THIS AFTERNOON AS DRIER AIR GET
FORCED DOWN THE LEE SIDE OF THE APPALACHIANS. SOME MOISTURE
BANKING UP ON WESTERN SLOPES KEEPING CEILING A LITTLE LOWER THAN
THE EAST BUT STILL VFR. SHOWERS EXPECTED TO MOVE INTO AND ACROSS
SOUTHEASTERN WEST VIRGINIA THIS AFTERNOON...THEN TO THE BLUE RIDGE
BY MID AFTERNOON. ISOLATED CONVECTION ALSO POSSIBLE EAST OF THE
BLUE RIDGE WITH SURFACE HEATING OCCURRING UNDER COOL POOL ALOFT.
AREAL COVERAGE OF SHOWERS RESEMBLING A SHOTGUN PATTERN FROM
BLF-BCB-ROA-LYH SOUTH. MORE COVERAGE EXPECTED NORTH OF THIS LINE TO
LWB-HSP. LOW-END MVFR CEILING AND VISIBILITIES POSSIBLE WITH
SHOWERS AT BLF-LWB THIS AFTERNOON.

ARRIVAL OF SURFACE HIGH PRESSURE SHOULD SUPPORT RETURN TO VFR
WEATHER AND LIGHTER WINDS AT ALL TAF SITES FOR THURSDAY. THE NEXT
CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON FRIDAY AFTERNOON.
DISTURBANCES WILL MOVE ACROSS THE OHIO VALLEY AND OVER THE MID
ATLANTIC REGION INTO EARLY NEXT WEEK. THUNDERSTORMS ARE POSSIBLE
EACH AFTERNOON AND EVENING NEXT WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FROST ADVISORY FROM 2 AM TO 9 AM EDT THURSDAY FOR VAZ007-
     009>020-024.
NC...FROST ADVISORY FROM 2 AM TO 9 AM EDT THURSDAY FOR NCZ001-002-
     018.
WV...FROST ADVISORY FROM 2 AM TO 9 AM EDT THURSDAY FOR WVZ042>044.
     FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     WVZ045.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/RCS
SHORT TERM...NF
LONG TERM...RCS
AVIATION...AMS/RCS
Hazardous weather outlook, May 4, 3:10 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
310 PM EDT WED MAY 4 2011

WVZ045-051915-
GREENBRIER-
310 PM EDT WED MAY 4 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009>020-023-024-WVZ042>044-051915-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-
ROCKBRIDGE-MERCER-SUMMERS-MONROE-
310 PM EDT WED MAY 4 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ022-032>035-043>047-058-059-051915-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
310 PM EDT WED MAY 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Local storm report, May 4, 9:26 AM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
926 AM EDT WED MAY 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             2 SE LAUREL SPGS        36.39N 81.25W
05/03/2011  E1.75 INCH       ASHE               NC   PUBLIC

            HAIL BEGAN 652 PM AND LASTED 5 MINUTES. MOSTLY DIME TO
            QUARTER SIZED...A FEW GOLF BALL SIZED.

&&

JJACKSON

Nearby

Freeze Warnings in West Virginia, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.